Alert archive / Maine / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 12, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jun 10, 2008, 5:15 PM EDT for Piscataquis County, Somerset County, Maine. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2008, 5:15 PM EDT (21:15 UTC)
- Expired
- Jun 10, 2008, 6:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
Counties Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 146 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 1:16 PM EDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 9.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:57 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 10, 3:57 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 357 PM EDT TUE JUN 10 2008 .SYNOPSIS... AN APPROACHING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TONIGHT THROUGH TOMORROW. THUNDERSTORM ACTIVITY WILL BE SEVERE AT TIMES THIS EVENING. HIGH PRESSURE WILL MOVE INTO THE AREA FOR THURSDAY AND BEYOND. && .NEAR TERM /THROUGH TONIGHT/... CONVECTIVE ACTIVITY IS ON THE INCREASE OVER THE CWA THIS AFTERNOON. THE WARM MOIST AIRMASS IN PLACE OVER THE THE NORTHEAST U.S. IS SETTING THE STAGE FOR THIS ACTIVITY. ANY THUNDERSTORMS THIS AFTERNOON WILL BE MAINLY OF THE PULSE VARIETY GIVEN THE SHEAR PROFILE. NEVERTHELESS...SEVERE CONVECTION IS A LIKELY THREAT GIVEN THE INSTABILITY AND MOISTURE. LATER THIS EVENING...A COLD FRONT WILL APPROACH FROM THE WEST AND INCREASE THE SHEAR PROFILE. AT THIS POINT CONVECTION COULD TAKE ON MORE STRUCTURE AND THUS THE SEVERE THREAT WILL INCREASE. INDEED...AN MCS IS NOW WORKING ITS WAY THROUGH NY AND AT PRESENT SPEED WILL BE OVER MAINE TONIGHT. THIS COULD CAUSE SOME ISSUES AND WILL NEED TO BE WATCHED CLOSELY. WORDING IN THE FORECAST HAS BEEN INCLUDED THAT HIGHLIGHTS THE CONVECTIVE THREAT FOR TODAY AND TONIGHT. STAY TUNED TO THIS AND OTHER NWS PRODUCTS FOR UPDATES TO THE SITUATION. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... A SECONDARY COLD FRONT WILL CROSS THE REGION WEDNESDAY AFTERNOON. AT THE SAME TIME...AN UPPER LEVEL DISTURBANCE WILL TRACK ACROSS THE REGION DURING THE AFTERNOON WITH A MID/UPPER LEVEL JET MAX APPROACHING THE REGION. WITH TEMPERATURES COOLING ALOFT AND STEEPENING LAPSE RATES...ALONG WITH THE FRONTAL BOUNDARY AND INCREASING JET SUPPORT...SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON PARTICULARLY ACROSS NORTHERN AREAS WHERE THE BEST COMBINATION OF FACTORS WILL EXIST. SOME THUNDERSTORMS WEDNESDAY AFTERNOON COULD BE STRONG TO POSSIBLY SEVERE...PARTICULARLY ACROSS NORTHERN AREAS...WITH HAIL AND DAMAGING WINDS POSSIBLE. SHOWERS/THUNDERSTORMS WILL CONTINUE ACROSS THE REGION WEDNESDAY EVENING IN ADVANCE OF THE COLD FRONT...THEN END IN THE WAKE OF THE COLD FRONT. HIGH PRESSURE WILL THEN BUILD ACROSS THE REGION LATER WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. TEMPERATURES WILL BE AT ABOVE NORMAL LEVELS WEDNESDAY...WITH NEAR NORMAL LEVEL TEMPERATURES WEDNESDAY NIGHT/THURSDAY...WITH BELOW NORMAL LEVEL TEMPERATURES THURSDAY NIGHT. && .LONG TERM /FRIDAY THROUGH TUESDAY/... COMPUTER MODEL GUIDANCE STILL APPEARS TO BE IN GENERAL AGREEMENT ON AN AMPLIFIED PATTERN OVER NORTH AMERICA AT THE START OF THIS FORECAST PERIOD. UPPER LEVEL LOW PRESSURE SYSTEMS OVER THE UPPER MID-WEST AND OVER NEWFOUNDLAND PLACES THE NORTHEAST U.S. UNDER AN UPPER LEVEL RIDGE PATTERN. SOME DISAGREEMENTS AMONG THE MODEL GUIDANCE BEYOND FRIDAY IS LEADING TO ONLY WEAK TO MODERATE CONFIDENCE IN THE FORECAST AT THIS TIME. ECMWF MODEL IS FAVORED FOR FRIDAY. AS THE UPPER RIDGE BREAKS DOWN AND A NEW LONG WAVE PATTERN BEGINS TO EMERGE UNCERTAINTY IS HIGHER AND WILL MAKE SMALL ADJUSTMENTS TO MOS GUIDANCE AS RESULT. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... CONVECTIVE ACTIVITY WILL BE ON THE INCREASE THIS AFTERNOON AND EVENING. WARM MOIST CONDITIONS ARE SETTING THE STAGE FOR STRONG THUNDERSTORMS ACROSS MOST OF MAINE. SOME THUNDERSTORMS WILL BE SEVERE. REFER TO TAFS AND OTHER AVIATION WEATHER PRODUCTS FOR FURTHER DETAILS. MAINLY VFR IS ANTICIPATED WED THRU SUN...WITH PERHAPS MVFR CONDITIONS POSSIBLE WITH ANY SHWRS/TSTMS ACROSS SPCLY NRN TAF SITES WED AFT AND EVE. && .MARINE... NEAR TERM: WINDS/SEAS SHOULD REMAIN BELOW SCA LEVELS THROUGH TONIGHT. VISIBILITIES WILL BE REDUCED IN FOG TONIGHT...WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE LATER THIS EVENING THROUGH THE OVERNIGHT. SHORT TERM: NO HEADLINES ANTICIPATED ATTM. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...FOSTER SHORT TERM...NORCROSS LONG TERM...LERICOS AVIATION...FOSTER MARINE...FOSTER/NORCROSS
Hazardous weather outlook, Jun 10, 2:21 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 221 PM EDT TUE JUN 10 2008 MEZ001-002-006-016-017-029-030-032-111830- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-SOUTHEAST AROOSTOOK- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-NORTHERN WASHINGTON- 221 PM EDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE AND SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT EXISTS. IF SEVERE THUNDERSTORMS DO FORM DURING THIS PERIOD...DAMAGING WINDS WILL BE THE PRIMARY CONCERN WITH LARGE HAIL THE SECONDARY CONCERN. PLEASE MONITOR THE LATEST NWS PRODUCTS FOR UPDATES TO THIS SITUATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. MEZ003>005-010-011-015-031-111830- NORTHERN SOMERSET-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- SOUTHERN PISCATAQUIS- 221 PM EDT TUE JUN 10 2008 ...SEVERE THUNDERSTORM WATCH 500 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ050>052-111830- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 221 PM EDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 5:02 PM EDT | Areal Flood Advisory | CAR | Piscataquis | 3 hr |
| Jun 10, 5:47 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot, Piscataquis, Somerset | 43 min |
| Jun 10, 5:50 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 40 min |
| Jun 10, 6:29 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 46 min |
| Jun 10, 6:30 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 45 min |
| Jun 10, 6:58 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 47 min |
| Jun 10, 7:15 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 45 min |
| Jun 10, 7:39 PM EDT | Areal Flood Advisory | CAR | Aroostook | 3 hr |
| Jun 10, 7:51 PM EDT | Areal Flood Advisory | CAR | Aroostook, Hancock, Penobscot | 3 hr |
Nearby
Severe Thunderstorm Warnings in Maine, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.